International Journal of Mathematics and Mathematical Sciences
Volume 12 (1989), Issue 2, Pages 385-390

Kelvin principle for a class of singular equations

Abdullah Altin1 and Eutiquio C. Young2

1Faculty of Science, University of Ankara, Besevler, Ankara, Turkey
2Department of Mathematics, Florida State University, Tallahassee 32306, Florida, USA

Received 7 September 1988

Copyright © 1989 Abdullah Altin and Eutiquio C. Young. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The classical Kelvin principle concerns invariance of solutions of the Laplace equation with respect to inversion in a sphere. By employing a hyperbolic-polar coordinate system, the principle is extended to cover a class of singular equations, which include the ultrahyperbolic equation.